Alert archive / Kentucky / Wind Advisories in 2022

Wind Advisory 1, NWS Jackson, KY

February 11, 202216 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Feb 11, 2022, 11:29 AM EST for 16 counties in Kentucky. It took effect at Feb 11, 2022, 12:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2022, 11:29 AM EST (16:29 UTC)
In effect from
Feb 11, 2022, 12:00 PM EST
Expired
Feb 11, 2022, 8:00 PM EST
In force
8 hr
Issued by
NWS Jackson, KY

Counties Bath County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 44 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

541 
WWUS73 KJKL 111629
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1129 AM EST Fri Feb 11 2022

KYZ051-052-060-079-080-106-112300-
/O.CAN.KJKL.LW.Y.0001.220211T1700Z-220211T2300Z/
/O.NEW.KJKL.WI.Y.0001.220211T1700Z-220211T2300Z/
Bath-Rowan-Menifee-Pulaski-Laurel-Morgan-
Including the cities of Owingsville, Morehead, Frenchburg, 
Burnside, Somerset, London, and West Liberty
1129 AM EST Fri Feb 11 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...LAKE WIND ADVISORY HAS BEEN UPGRADED...

* WHAT...Southwest winds 15 to 20 mph with gusts into the 40 to 45 
  mph range expected.

* WHERE...Bath, Rowan, Menifee, Pulaski, Laurel and Morgan 
  Counties.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ044-050-058-059-068-069-104-108-111-114-112300-
/O.NEW.KJKL.WI.Y.0001.220211T1700Z-220211T2300Z/
Fleming-Montgomery-Estill-Powell-Rockcastle-Jackson-Elliott-Wolfe-
Lee-Owsley-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Irvine, Ravenna, Clay City, Stanton, Brodhead, 
Mount Vernon, McKee, Annville, Sandy Hook, Campton, Beattyville, 
and Booneville
1129 AM EST Fri Feb 11 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts into the 35 to 40
  mph range expected.

* WHERE...Fleming, Montgomery, Estill, Powell, Rockcastle, 
  Jackson, Elliott, Wolfe, Lee and Owsley Counties.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ083>085-112300-
/O.CON.KJKL.LW.Y.0001.220211T1700Z-220211T2300Z/
Wayne-McCreary-Whitley-
Including the cities of Monticello, Stearns, Whitley City, 
Corbin, and Williamsburg
1129 AM EST Fri Feb 11 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Southwest winds of 15 to 20 mph with gusts of 35 mph to
  40 mph expected.

* WHERE...Wayne, McCreary, and Whitley.

* WHEN...From noon today to 6 PM EST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

JP
3 follow-up statements
265 
WWUS73 KJKL 111630
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1130 AM EST Fri Feb 11 2022

KYZ044-050>052-058>060-068-069-079-080-104-106-108-111-114-112300-
/O.CON.KJKL.WI.Y.0001.220211T1700Z-220211T2300Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Elliott-Morgan-Wolfe-Lee-Owsley-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Sandy Hook, West Liberty, 
Campton, Beattyville, and Booneville
1130 AM EST Fri Feb 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts into the 40 to 45
  mph range expected.

* WHERE...Portions of east central, south central and southeast 
  Kentucky.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ083>085-112300-
/O.CON.KJKL.LW.Y.0001.220211T1700Z-220211T2300Z/
Wayne-McCreary-Whitley-
Including the cities of Monticello, Stearns, Whitley City, 
Corbin, and Williamsburg
1130 AM EST Fri Feb 11 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...McCreary, Whitley and Wayne Counties.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

JP
969 
WWUS73 KJKL 112255 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
555 PM EST Fri Feb 11 2022

KYZ044-050>052-058>060-068-069-079-080-104-106-108-111-114-120100-
/O.EXT.KJKL.WI.Y.0001.000000T0000Z-220212T0100Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Elliott-Morgan-Wolfe-Lee-Owsley-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Sandy Hook, West Liberty, 
Campton, Beattyville, and Booneville
555 PM EST Fri Feb 11 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts into the 40 to 
  45 mph range expected.

* WHERE...Portions of east central, south central and southeast 
  Kentucky.

* WHEN...Until 8 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ083>085-120100-
/O.EXT.KJKL.LW.Y.0001.000000T0000Z-220212T0100Z/
Wayne-McCreary-Whitley-
Including the cities of Monticello, Stearns, Whitley City, 
Corbin, and Williamsburg
555 PM EST Fri Feb 11 2022

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...McCreary, Whitley and Wayne Counties.

* WHEN...Until 8 PM EST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

JP/GREIF
074 
WWUS73 KJKL 120110 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
810 PM EST Fri Feb 11 2022

KYZ044-050>052-058>060-068-069-079-080-104-106-108-111-114-120215-
/O.EXP.KJKL.WI.Y.0001.000000T0000Z-220212T0100Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Elliott-Morgan-Wolfe-Lee-Owsley-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Sandy Hook, West Liberty, 
Campton, Beattyville, and Booneville
810 PM EST Fri Feb 11 2022

...WIND ADVISORY HAS EXPIRED...

Winds are starting to settle down across the area, therefore the
Wind Advisory has been allowed to expire. 

$$

KYZ083>085-120215-
/O.EXP.KJKL.LW.Y.0001.000000T0000Z-220212T0100Z/
Wayne-McCreary-Whitley-
Including the cities of Monticello, Stearns, Whitley City, 
Corbin, and Williamsburg
810 PM EST Fri Feb 11 2022

...LAKE WIND ADVISORY HAS EXPIRED...

Winds are starting to settle down across the area, therefore
the Lake Wind Advisory has been allowed to expire. 

$$

GREIF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 11, 7:41 AM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Feb 11, 7:41 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
741 AM EST Fri Feb 11 2022

.SHORT TERM...(Today through Saturday)
Issued at 652 AM EST FRI FEB 11 2022

The latest upper level map features a deep low spiraling across
Hudson Bay, with troughing extended south through the Mississippi
Valley. with ridging aligned across the eastern Pacific. At the
surface, retreating high pressure is found across the southeastern
CONUS, with deeper low pressure centered across the Great Lakes. A
cold front is arced southwest from the low center through the
Midwest and into the central/southern Plains, with a secondary
arctic boundary positioned across the northern Plains and on into
Canada.

The models are in good agreement through the short term, with
the central CONUS trough being reinforced by inbound short wave
energy from south central Canada. This will allow a cold front to
sweep southeast through the Ohio and Tennessee valleys early this
weekend, bringing some rain shower activity to the region, along
with eventually another shot of much colder air.

Out ahead of the approaching cold front, breezy and unseasonably
warm conditions will take place across eastern Kentucky today.
Momentum transfer reveals a good 30 to 35 mph gust potential
during peak mixing this afternoon. As such, have hoisted a Lake
Wind Advisory, with a Special Weather Statement covering the rest
of the counties. Temperatures will soar into the mid 60s, with
guidance trending warmer and drier for today. As such, have used
the 95th percentile of the NBM guidance for the highs, as well as
5th percentile or less for the dew points. The combination of the
low relative humidity and strong winds will bring fire weather
concerns.

The winds will diminish closer to dusk, with a few showers
encroaching on the Bluegrass. The rain showers will spread
southeast tonight as the cold front pushes through the area. Lows
tonight will range from the lower 30s northwest, to the upper 30s
to around 40 southeast. Temperatures will likely fall off during
the day on Saturday. Upslope flow will keep a small chance of
light precipitation in place through the day; however, the lack of
better upper level support precludes from going any higher with
the PoPs.

.LONG TERM...(Saturday night through Thursday)
Issued at 245 AM EST FRI FEB 11 2022

The long-term period starts with post-frontal passage which will
keep temperatures colder as CAA will be present. Lingering upslope
snow showers will be possible in the eastern mountain through the
day Sunday. Not much chances for an improvement in temperatures for
Monday as another system is progged to move through the area. As
this clipper dives southeast out of Canada, models have this system
bringing slight PoP to the area early Monday morning. The relatively
active beginning of the period will give way to dry, cool
northwesterly flow transitioning to mild zonal flow through
Wednesday night. Models are in agreement for a pattern change for
Thursday as zonal flow transitions to southwesterly flow ahead of
strong low coming out of Great Plains. Model consensus has this low
bringing rain into the area early Thursday afternoon and continuing
through the end of the period. With temperatures in the mid-60s,
this is expected to be all rain before the cold front moves through
early Friday morning and a transition to snow showers in the post-
frontal colder air. Models are hinting at this being a very moisture
laden system with QPF values relatively high. The GFS and ECMWF are
pretty close with over an inch in QPF. Several ensemble members of
the GFS and ECMWF are hinting at QPF values over 2 inches which is
making this a system to watch the next few days.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
ISSUED AT 741 AM EST FRI FEB 11 2022

VFR conditions will hang on through late this evening, before an
approaching cold front brings some rain showers and eventually
MVFR ceilings from the northwest. Winds continue to be the main
concern for aviation through today. A lingering nocturnal low
level jet across the Ohio Valley, will maintain a threat of LLWS
at the TAF sites through the mid-morning hours. South southwest
surface winds will increase and becoming more southwesterly
during the day. Sustained speeds of 10 to 20 kts, and gusts of 20
to 30 kts can be expected. The gusts will diminish by this
evening, with winds veering more towards the west overnight, as
the cold front approaches and eventually moves through the area.

&&

.FIRE WEATHER...
Issued at 652 AM EST FRI FEB 11 2022

Model guidance has trended drier and breezier for today. The
models did not capture reality very well regarding minimum
relative humidity upstream yesterday, and given the OHX local
sounding from 00z Friday, drier air will be tapped this afternoon,
with many locations likely dipping below 25 percent. Deep mixing
looks to allow a small window of 15 mph 20 foot sustained winds,
particularly in the broader valleys and ridgetop locations. Gusts
of 25 to 35 mph will also occur this afternoon. 10 hour fuel
stick moistures also dipped to near or below 8 percent in some
locations yesterday, and given another day of drying, feel that
more locations will bottom out near or below 8 percent for today.
Consequently, have hoisted a Red Flag Warning for this afternoon.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 6 PM EST this evening for
KYZ052-058>060-068-069-079-080-083>088-104-106>120.

Lake Wind Advisory from noon today to 6 PM EST this evening for
KYZ051-052-060-079-080-083>085-106.

&&

SHORT TERM...GEOGERIAN
LONG TERM...VORST
AVIATION...GEOGERIAN
FIRE WEATHER...GEOGERIAN
Hazardous weather outlook, Feb 11, 4:42 AM EST, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
442 AM EST Fri Feb 11 2022

KYZ052-060-079-080-083>085-106-121200-
Rowan-Menifee-Pulaski-Laurel-Wayne-McCreary-Whitley-Morgan-
Including the cities of Morehead, Frenchburg, Burnside, Somerset,
London, Monticello, Stearns, Whitley City, Corbin, Williamsburg,
and West Liberty
442 AM EST Fri Feb 11 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Sustained southwest winds will increase to 10 to 20 mph by this
afternoon, with wind gusts of 30 to 35 mph at times coupled with
low relative humidity values will create a higher risk of
wildfires this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

KYZ058-059-068-069-086>088-104-107>120-121200-
Estill-Powell-Rockcastle-Jackson-Knox-Bell-Harlan-Elliott-Johnson-
Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
Letcher-Martin-Pike-
Including the cities of Irvine, Ravenna, Clay City, Stanton,
Brodhead, Mount Vernon, McKee, Annville, Barbourville,
Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
442 AM EST Fri Feb 11 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Sustained southwest winds will increase to 10 to 20 mph by this
afternoon, with wind gusts of 30 to 35 mph at times coupled with
low relative humidity values will create a higher risk of
wildfires this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

KYZ044-050-121200-
Fleming-Montgomery-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
and Mount Sterling
442 AM EST Fri Feb 11 2022

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Sustained southwest winds will increase to 10 to 20 mph by this
afternoon, with wind gusts of around 35 mph at times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

KYZ051-121200-
Bath-
Including the city of Owingsville
442 AM EST Fri Feb 11 2022

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Sustained southwest winds will increase to 10 to 20 mph by this
afternoon, with wind gusts of around 35 mph at times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GEOGERIAN/VORST

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:54 AM ESTRed Flag WarningJKLBell, Breathitt, Clay, Elliott, Estill, Floyd and 24 more16 hr
Feb 11, 3:56 AM ESTLake Wind AdvisoryJKLBath, Laurel, McCreary, Menifee, Morgan, Pulaski and 3 more16 hr

Nearby

Wind Advisories in Kentucky, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.